Melanie Lynch, 37, suffered extreme eczema for most of her life and ended up addicted to steroid creams for over 30 years after receiving them as treatment for her flaky skin.
Melanie’s eczema steadily worsened, forcing her to use the treatment on her entire body. She finally decided to give up on the creams, but her skin would get worse than she could ever have imagined.
Melanie realized the creams were actually making her skin worse, and suddenly stopping using topical steroid creams caused painful swelling and even hair loss, which she describes as a “living hell”.
“I looked like a monster, my hair and eyebrows fell out, my skin was oozing and fell off everywhere.”
“I would change my bedsheets and pyjamas multiple times a day. Everything was swollen, even my eyes. My skin was bright red, wer from oozing, and gross.”
“About 95% of my body looked like it had been burned. I couldn’t put clothes or even a blanket on because it was so sore.”
“After that it would go very dry and flake everywhere, then it would repeat that cycle.”
Melanie was first prescribed the creams when she was a toddler to treat eczema on her knees and elbows, but, as the condition worsened and the dosage increased, she found herself dependent on the medication, getting through a 100g tube of cream each week.
When she realized her skin wasn’t recovering, the mom-of-two went cold turkey and was horrified by the effect it had on her skin: she was unable to work, couldn’t to sleep, totally housebound, and in constant pain.
But, after years of suffering withdrawal from the creams, Melanie noticed her horrifying reactions start to fade, her skin improving, and her hair growing back.
Now, she finally has clear skin and she couldn’t be happier.